Occasionally, I develop some kind of weird rash on my feet. It consists of little red bumps that can be a couple of square inches in area. I've never known what it is, so I finally decided to go to my PCP about it (since, after all, it is my feet, and fortunately they are in great shape). I always just took it for granted that it was some kind of fungus or something akin to athlete's foot.
He told me he thought it was some kind of seasonal allergic reaction, and asked if I'd been mowing grass or anything like that, and I replied that I had - it's time to cut the grass every week or so.
He gave me a scrip for antibiotics, but told me to only fill it if it looked like it was becoming infected. He also told me that sometimes a steroidal cream might help, but given my diabetical nature, may not be a good idea. It might be something I may try, though, he said.
So, I went down to the Walgreens and bought a tube of Cortaid (1% hydrocortisone). About 2 hours later (after lunch) I watched my sensor glucose rise..and rise...and rise. I did 2 correction boluses, but a finger stick 3 hours after lunch confirmed I was at 224!
I guess my question is: Is it really possible that a really weak topical steroid can raise my BG's that much? I'm not going to use that cream again, but how long will this last?